Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2007, 4:50 PM EDT for Wise County, Virginia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 4:50 PM EDT (20:50 UTC)
- Expired
- Jun 25, 2007, 5:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Wise County, VA
The radar
The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:05 PM EDT | TSTM WND DMG | Appalachia, VA | TWO TREES DOWN IN APPALACHIA. ONE TREE DOWN IN BIG STONE GAP. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 252050 SVRMRX VAC195-252115- /O.NEW.KMRX.SV.W.0089.070625T2050Z-070625T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 450 PM EDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WISE COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 515 PM EDT * AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG STONE GAP...OR ABOUT 12 MILES WEST OF NORTON...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... APPALACHIA BY 455 PM EDT... PARDEE BY 510 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3691 8299 3677 8285 3691 8265 3710 8274 $$
1 follow-up statement
000 WWUS54 KMRX 252104 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 504 PM EDT MON JUN 25 2007 VAC195-252115- /O.CON.KMRX.SV.W.0089.000000T0000Z-070625T2115Z/ WISE VA- 504 PM EDT MON JUN 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR WESTERN WISE COUNTY... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR APPALACHIA...OR ABOUT 6 MILES WEST OF NORTON...MOVING NORTHEAST AT 15 MPH. IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3691 8299 3677 8285 3691 8265 3710 8274 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:33 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 25, 2:33 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 233 PM EDT MON JUN 25 2007 .DISCUSSION...A WARM MOIST...IN OTHERWORDS MORE TYPICAL SUMMERTIME...AIRMASS HAS SETTLED OVER THE REGION BRINGING MORE TYPICAL AFTERNOON AND EVENING PULSE THUNDERSTORMS. WITH THE INSTABILITY OF THE ATMOSPHERE AND WITH SOME DRY AIR ALOFT TO HELP INTENSIFY STORMS...EXPECT SOME OF THESE THUNDERSTORMS TO BECOME SEVERE. HAVE TWEAKED POPS JUST SLIGHTLY UPWARDS AND HAVE CHANGED WORDING THROUGH NEXT SEVERAL DAYS FROM CHANCE TO SCATTERED TO REFLECT REALITY. IN THE LONGER TERM...A STRONG UPPER TROF AND SURFACE FRONT LOOKS GOOD TO MOVE THROUGH THE REGION ON FRIDAY INCREASING THE CHANCE OF STORMS. HAVE INCREASED POPS TO THE 50S RANGE AND WOULD NOT BE SURPRISED IF THAT INCREASED FURTHER AS TIME PROGRESSES. AFTER THE FRONT MOVES THROUGH ON FRIDAY NIGHT DRIER AIR COMES INTO PLAY AND HAVE LOWERED POPS BEHIND THE SYSTEM. TEMPERATURES WILL SEE A LITTLE MODIFICATION POST FRONTAL BUT NOT MUCH. GUIDANCE NUMBERS THROUGH THE PERIOD APPEAR REASONABLE SO DID NOT DEVIATE MUCH. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 91 70 91 70 / 30 30 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 91 68 91 69 / 30 30 30 20 10 OAK RIDGE, TN 67 94 67 92 69 / 30 20 20 20 10 TRI CITIES AIRPORT, TN 63 90 62 90 66 / 30 20 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUN 25 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-260900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Local storm report, Jun 25, 3:39 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
06/25/2007 JEFFERSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN JEFFERSON CITY AND COUNTYWIDE.
REPORTED BY DISPATCH.
&&
GRCLocal storm report, Jun 25, 4:01 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 NW SEVIERVILLE 35.93N 83.63W
06/25/2007 SEVIER TN UTILITY COMPANY
SEVERAL TREES DOWN AT RULE HOLLOW/4 MILES NORTHWEST OF
SEVIERVILLE. NUMEROUS POWER LINES DOWN COUNTYWIDE.
REPORTED BY SEVIER COUNTY ELECTRIC.
&&
GRCSpecial weather statement, Jun 25, 4:09 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 409 PM EDT MON JUN 25 2007 VAZ001-252045- LEE- 409 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LEE COUNTY... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JONESVILLE....MOVING NORTHEAST AT 20 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Jun 25, 4:13 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 413 PM EDT MON JUN 25 2007 TNZ069-252100- KNOX- 413 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING KNOX COUNTY... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARRAGUT....MOVING NORTHEAST AT 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jun 25, 4:16 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
416 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG RUSSELLVILLE 36.26N 83.20W
06/25/2007 HAMBLEN TN TRAINED SPOTTER
SEVERAL TREES DOWN ALONG HWY 11E NEAR RUSSELLVILLE.
REPORTED BY SPOTTER.
&&
GRCLocal storm report, Jun 25, 4:47 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
447 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 1 W RUGBY 36.36N 84.72W
06/25/2007 MORGAN TN EMERGENCY MNGR
SEVERAL TREES DOWN ONE MILE WEST OF RUGBY-NEAR HWY 52.
REPORTED BY EMA DIRECTOR
&&
GRCNearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.